MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS BLU STABILIZER TI; PLATE, FIXATION, BONE

BIOMET MICROFIXATION PECTUS BLU STABILIZER TI; PLATE, FIXATION, BONE
Catalog Number 78-8020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 10/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint (b)(4).D10: medical products.Item unk, lot unk; unknown pectus bar.Item unk, lot unk; unknown pectus bar.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported a patient underwent a nuss procedure followed by and additional surgery due to the bar flipping.Subsequently, the patient underwent an i&d of a pectus wound with placement of a wound vac and antibiotic therapy.All implants remain in place.Attempts have been made and no further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d10, g3, g6, h2, h3, h4, h6, h11.D10: pectus blu prbnt ti bar 12in cat# 78-6120 lot#29210.Pectus blu prbnt ti bar 12in cat# 78-6120 lot#29210.Pectus blu stabilizer ti cat# 78-8020 lot#28125.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a nuss procedure followed by an additional surgery approximately 1 week later, due to the bar flipping.Approximately 1 month post op, the patient returned to surgery for incision and drainage of pectus wound.Treated with 4 day course of iv ceftriaxone and wound vac therapy.A definitive root cause cannot be determined.This is a non-sterile product related infection and is not considered a zb issue as it labeled as nonsterile and presumed to be sterilized and readied elsewhere; therefore, products are not identified as the source or contributing to the reported infection.No corrective actions, preventive actions, or field actions resulted after investigation of this event.The reported event is confirmed, based on medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
PECTUS BLU STABILIZER TI
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21503968
Report Number0001032347-2025-00101
Device Sequence Number7901937
Product Code HRS
UDI-Device Identifier00888233032834
UDI-Public(01)00888233032834(10)28125
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212841
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number78-8020
Device Lot Number28125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age16 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityHispanic
Patient RaceWhite